Parallel algorithms for solution of nonlinear diffusion problems in image smoothing

R. Čiegis, A. Jakušev, A. Krylovas, O. Suboč

Research output: Contribution to journalArticle

11 Citations (Scopus)


In this work we consider parallel algorithms for solution of nonlinear parabolic PDEs. First mathematical models describing nonlinear diffusion filters are presented. The finite-volume method is used to approximate differential equations. Parallel algorithms are based on the domain decomposition method. The algorithms are implemented by using Par-Sol parallelization tool and a brief description of this tool is also presented. The efficiency of proposed parallel algorithms is investigated and results of the scalability analysis are given. Theoretical predictions are compared with results of computational experiments. Application of nonlinear diffusion filters for analysis of computer tomography images is discussed in the last section of the paper.

Original languageEnglish
Pages (from-to)155-172
Number of pages18
JournalMathematical Modelling and Analysis
Issue number2
Publication statusPublished - 2005
Externally publishedYes



  • Finite-volume method
  • Nonlinear diffusion filters
  • Parallel algorithms

ASJC Scopus subject areas

  • Mathematics(all)

Cite this